MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO 600 STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO 600 STERILIZER
Model Number AMSCO 600 Steam Sterilizer
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer is conducting an investigation as a follow-up to three infections that occurred in three separate patients post procedure.The infections occurred following procedures with the same surgeon.The user facility did not disclose the current patient status or if any medical treatment was administered.We understand the hospital is reviewing all their pre- and post-procedural standard operating procedures.The customer contacted steris asking we perform an evaluation of their equipment in an attempt to rule out the amsco 600 sterilizers as the root cause of the reported infections.The user facility did not disclose the specific instruments that were used on the patients that obtained infections.The user facility reported that biological indicators were present and evidenced passing results.Biological indicators are utilized with every load.A steris service technician arrived onsite to inspect the sterilizers.The technician ran test cycles which completed successfully and confirmed the amsco 600 sterilizers to be operating according to specification.The technician proactively descaled the steam generators and returned the units to service.The technician also inspected the chambers and rack assemblies and found no issues.Our investigation concluded that our amsco 600 sterilizers are operating according to specification.A steris clinical education specialist provided a refresher in-service training to the customer on proper pre-cleaning, processing, and inspection of devices.No additional issues have been reported.
 
Event or Problem Description
The user facility contacted steris requesting functional testing of their three amsco 600 sterilizers.

Brand Name
AMSCO 600 STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key12637423
Report Number3005899764-2021-00053
Device Sequence Number19182914
Product Code FLE
UDI-Device Identifier00724995179434
UDI-Public00724995179434
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 600 Steam Sterilizer
Device Catalogue NumberEF1201142
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown